advertisement

Depression

Question
Posted by: Monica | 2018/04/25

Q.

Interacting of medicine

My husband has bad moodswings. His medication is as follow: Ultracet 8 per day (neck problem) Celebrex 200mg 2 per day Welbutrun 150mg Zopiclone 7.5mg Vusor 5mg About a pack of Myprodols per month Slender Wonder's diet products What/if any of the medications above can give you moodswings OR how does the medication interact and cause bad side effects?

Expert's Reply

A.

Depression expert
- 2018/04/26

Hi Monica,
Ultracet is a pain killer that combines paracetamol ( as in Panado ) and Tramadol, a stronger pain killer related to morphine and which can be addictive. One also has to be cautious not to stop it suddenly rather than gradually, and may need a special plan for withdrawal.
Celebrex is Celecoxib, a major anti-arthritic, anti-inflammatory. 
Wellbutrin is an antidepressant, Bupropion.
Zopiclone is a sedative, used for insomnia.
Vusor is a drug used to lower cholesterol, with the proper name of  Rosuvastatin.
Myprodol is a combination used for pain, including codeine (also related to morphine ) , with paracetamol, and ibuprofen, also an anti-inflammatory duyg used in arthritis.
NO variety of diet products is a good idea.
I don't like the sound of this combination, which also seems to have duplications of some drugs or drug types.  A pack of Myprodols a month sounds like a lot : and suggests that the others intended for arthritis and pain, are not helping properly.  None specifically would usually cause mood swings, though none would help them. 
I'd prefer him to see a psychiatrist for a proper assessment of these mood wings, a diagnosis, and then a discussion of treatment options.  He might also have some views, after examining him,on the neck pain and its bet management, otherwise an orthopaedic surgeon or neurologist would be best.
Dies your husband use alcohol at all ?  Because this could cause or worsen mood swings, as well as interacting badly with many of the drugs you mention.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.